MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS

DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS
Catalog Number 227457000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 40mm drill bit from consignment tray snapped in half mid operation.There was no patient harm or delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6 investigation summary: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of " 227457000, quickset 3.8 dimtr dr blt 40mm" revealed that the device has broken into two parts from the middle.The observed condition of the device is consistent with unintended forces such as multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr blt 40mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: 40mm drill bit from consignment tray snapped in half mid operation.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the quickset 3.8 dimtr dr blt 40mm is broken.All broken pieces were returned for evaluation.No other anomalies were noted.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces such as drilling in an misaligned position, extreme eccentric loading resulting in premature bending or failure of the drill bit, heavy usage, prying motion.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr blt 40mm would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "40mm drill bit from consignment tray snapped in half mid operation." the product was not returned to medtech orthopaedics; however, photos were provided for review.The photo investigation of " 227457000, quickset 3.8 dimtr dr blt 40mm" revealed that the device has broken into two parts from the middle.The observed condition of the device is consistent with unintended forces such as multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr blt 40mm would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
QUICKSET 3.8 DIMTR DR BLT 40MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22641966
Report Number1818910-2025-13095
Device Sequence Number6990964
Product Code HTW
UDI-Device Identifier10603295109327
UDI-Public(01)10603295109327
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227457000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/20/2025
08/26/2025
09/03/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/21/2025
08/27/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown